Alert archive / New Jersey / Coastal Flood Statements in 2010

Coastal Flood Statement 24, NWS Philadelphia/Mount Holly

November 6, 20105 counties in New Jersey; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood statement at Nov 6, 2010, 2:30 AM EDT for 5 counties in New Jersey; Sussex County, Delaware. It took effect at Nov 6, 2010, 7:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2010, 2:30 AM EDT (06:30 UTC)
In effect from
Nov 6, 2010, 7:00 AM EDT
Expired
Nov 6, 2010, 11:00 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
124 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WHUS41 KPHI 060630
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 AM EDT SAT NOV 6 2010

DEZ004-NJZ013-014-020-022>027-061500-
/O.NEW.KPHI.CF.S.0024.101106T1100Z-101106T1500Z/
DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
230 AM EDT SAT NOV 6 2010

...SPOTTY MINOR TIDAL FLOODING COULD HAPPEN WITH THIS MORNING'S
HIGH TIDE...

THE NORMAL ASTRONOMICAL TIDES ARE HIGH BECAUSE OF TODAY'S NEW
MOON...AND WATER LEVELS ARE ELEVATED SLIGHTLY FURTHER DUE TO THE
RECENT ONSHORE FLOW. VERY SPOTTY MINOR TIDAL FLOODING MAY OCCUR
WITH THIS MORNING'S HIGH TIDE ALONG THE NEW JERSEY AND DELAWARE
OCEAN FRONTS...AS WELL AS THE ADJACENT BACK BAYS. HIGH TIDE ALONG
THE OCEAN FRONT IS FROM AROUND 7:45 AM TO 9:00 AM. HIGH TIDE ALONG
THE ADJACENT BACK BAYS OCCURS THROUGH ABOUT 10:30 AM.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Nov 6, 2:17 AM EDT, 13 minutes earlier.

Area forecast discussion, Nov 6, 2:17 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 AM EDT SAT NOV 6 2010

.SYNOPSIS...
LOW PRESSURE DEVELOPING WELL OFF THE COAST WILL MOVE NORTH INTO
NORTHERN NEW ENGLAND TODAY AND TONIGHT...THEN REMAIN MORE OR LESS IN
PLACE OVER THE GULF OF MAINE INTO EARLY NEXT WEEK. MEANWHILE...HIGH
PRESSURE WILL BUILD EAST FROM THE MIDWEST AND DOMINATE OUR WEATHER
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
THE SCATTERED SHOWERS ACROSS THE VIRGINIA NECK AND SOUTHERN MARYLAND
HAVE NOT BECOME MORE NUMEROUS DURING THE EARLY MORNING HOURS. THE
NEST SHORT WAVE MOVING NORTH IN THE LONG WAVE TROUGH WILL CROSS
EASTERN SECTIONS OF THE AREA FROM MID MORNING THROUGH EARLY
AFTERNOON.

THE SHOWER ACTIVITY TO THE SOUTHWEST EARLY THIS MORNING SUGGESTS
THAT THE MID LEVEL LAPSE RATES AND UPWARD MOTION IS MORE THAN MAKING
UP FOR DRY CONDITIONS IN THE LOWER LEVELS. BASED ON THIS...IT MAY BE
CLOSE AS TO WHETHER PORTIONS OF SOUTHERN DELAWARE AND SOUTHEASTERN
NEW JERSEY GET A FEW SHOWERS THIS MORNING AS THE SHORT WAVE PASSES.
RIGHT NOW...IT WOULD APPEAR AS THOUGH MOST OF THE ACTIVITY WILL
REMAIN OFFSHORE...AND WILL NOT INTRODUCE SHOWERS TO LAND AREAS THIS
MORNING WITH THIS FEATURE.

OTHERWISE...THE FULL LATITUDE TROUGH WILL SLOWLY MOVE EAST TODAY AND
TONIGHT. MID LEVEL LAPSE RATES WILL BE STEEP THIS AFTERNOON AND THIS
EVENING. THIS SHOULD RESULT IN THE DEVELOPMENT OF CUMULUS (AS
CONVECTIVE TEMPERATURES...BASED ON 0000 UTC SOUNDINGS TO THE WEST...
SHOULD BE IN REACH).

IT WOULD APPEAR THAT THE BEST CHANCE OF SPRINKLES WITH THE COLD MID
LEVEL TEMPERATURES (NEAR MINUS 30 AT 500 MB) WOULD BE ACROSS THE
HIGHER TERRAIN. OTHERWISE...A MIX OF SUN AND CLOUDS CAN BE EXPECTED.
FOR THE MOST PART...HIGHS TODAY SHOULD BE CLOSE TO THE MOS BLEND.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
THE LONG WAVE TROUGH SHOULD MOVE OFFSHORE THIS EVENING. WITH THE
LOSS OF DAYTIME HEATING...MOST OF THE CUMULUS SHOULD DISSIPATE BY
EARLY EVENING (THOUGH THIS MAY TAKE LONGER IN THE TERRAIN). THE
GRADIENT MAY NOT COMPLETELY COLLAPSE TONIGHT AS THE DIFFERENCE
BETWEEN AN OFFSHORE LOW AND APPROACHING HIGH PRESSURE MAY STOP WINDS
FROM BECOMING CALM. BASED ON THIS...A BLEND OF MOS NUMBERS WAS USED
FOR LOWS...AS THE GFS MOS SEEMED TOO COLD.

WITH THE LONG WAVE TROUGH EXITING...THE MID LEVEL FLOW WILL BECOME
BROADLY CYCLONIC. THE PRESSURE DIFFERENCE BETWEEN THE HIGH BUILDING
EAST AND THE LOW MOVING TOWARD NORTHERN NEW ENGLAND WILL RESULT IN
BREEZY CONDITIONS SUNDAY. IT APPEARS AS THOUGH THERE MAY BE A SWATH
OF MID LEVEL CLOUDS THAT AFFECT MAINLY NORTHERN AREAS DURING THE
AFTERNOON AND EVENING...BUT THE DAY LOOKS DRY. CONVECTIVE
TEMPERATURES APPEAR TO BE OUT OF REACH...AND HIGHS SHOULD BE CLOSE
TO THE MOS BLEND.

MODELS ARE HANDLING THE EVOLUTION OF WHAT WILL BECOME A CLOSED MID
LEVEL SYSTEM IN THE GULF OF MAINE EARLY NEXT WEEK. THE GENERAL IDEA
IS TO SLOW THE PATTERN DOWN...WHICH MAKE SENSE WHEN DEALING WITH A
CLOSED SYSTEM TO THE NORTHEAST. THE GENERAL TREND HAS BEEN TO KEEP
THE DEEPER MOISTURE ACROSS NEW ENGLAND...BUT THERE IS QUITE A BIT OF
SPREAD IN THIS REGARD.

FOR NOW...SINCE MOST ENSEMBLES OF THE GEFS AND NAEFS KEEP THE
MEASURABLE PRECIPITATION NORTHEAST OF THE REGION...THE FORECAST FOR
SUNDAY NIGHT INTO EARLY NEXT WEEK WILL REMAIN DRY. THIS COULD
CHANGE...DEPENDING ON HOW FAR BACK TO THE SOUTHWEST THE CLOSED
SYSTEM GETS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THERE CONTINUES TO BE 12Z/5 OPERATIONAL MODEL UNCERTAINTY
REGARDING THE CUTOFF LOW NEAR NEW ENGLAND EARLY NEXT WEEK.

THIS AFFECTS THE PROGRESSIVE MODERATING TREND ANTICIPATED FOR
NEXT WEEK WITH LARGER THAN NORMAL DIURNALS IN A GENERALLY DRY NW
OR N SFC FLOW THAT BECOMES SOUTHERLY NEXT FRIDAY.

TUESDAY/WEDNESDAY MAY BE BREEZIER THAN INDICATED IN OUR 330 PM
FRIDAY FORECAST.

SKY COVER WAS 12Z HPC GUIDANCE. THERE MAY BE A PERIOD OR TWO OF
CLOUDINESS AND EVEN A LOW PROB OF A SHOWER IN NEW JERSEY TUESDAY
OR WEDNESDAY...DEPENDENT ON THE PROXIMITY OF THE VERTICALLY
STACKED LARGE LOW NEAR NEW ENGLAND. FOR NOW...NO POPS AND NO
INDICATION OF BACKWASH FROM THAT SYSTEM AFFECTING OUR CWA.

CALENDAR DAY AVERAGE TEMPS IN THIS PERIOD SHOULD AVERAGE NORMAL
OR ABOVE THROUGHOUT WITH A TREND TO SIGNIFICANTLY ABOVE NORMAL
NEXT FRIDAY.

OVERALL FORECAST CONFIDENCE THIS FORECAST PERIOD:
TEMPS AVERAGE
DRY PERIOD AND ABOVE AVERAGE CONFIDENCE IN POPS
SKY COVER SOMEWHAT BELOW AVERAGE
WINDS SOMEWHAT BELOW AVERAGE

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS WILL REMAIN VFR TODAY THROUGH SUNDAY. STRATOCUMULUS
CLOUDS DISSIPATED TO THE NORTHWEST OVERNIGHT...BUT SHOULD REFORM AT
ALL BUT THE SOUTHEAST TAF SITES THIS MORNING AS COLD AIR INSTABILITY
CONTINUES TODAY. NO PRECIPITATION IS EXPECTED...AND VISIBILITIES
WILL BE UNRESTRICTED THROUGH THE TAF VALID PERIOD. WINDS WERE IN THE
PROCESS OF BECOMING NORTHERLY THIS MORNING. SPEEDS WILL INCREASE TO
AROUND 10 KNOTS BY MID MORNING...AND BACK TO THE NORTHWEST DURING
THIS AFTERNOON. THERE COULD BE A FEW HIGHER GUSTS UP TO ABOUT 18
KNOTS LATER THIS MORNING AND EARLY THIS AFTERNOON...BUT 925 HPA
WINDS WERE ONLY 15 KNOTS OR SO...SO THE MENTION OF GUSTS WAS LEFT
OUT.

HIGH CLOUDS BACKING INTO NEW JERSEY THIS MORNING FROM THE EAST AS
LOW PRESSURE MOVES NORTHWARD OFFSHORE MAY BE VISIBLE OVER OUR
EASTERN TAF SITES OF KACY AND PERHAPS KMIV TODAY.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO CONTINUE SUNDAY AND INTO EARLY NEXT
WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. NORTHWEST WINDS MAY GUST
AT TIMES UP TO ABOUT 20 KNOTS SUNDAY AS 925 HPA WINDS ARE FORECAST
TO BE A LITTLE STRONGER.

&&

.MARINE...
LOW PRESSURE MOVING NORTHWARD OFF THE EAST COAST AND HIGH PRESSURE
BUILDING EASTWARD FROM THE MISSISSIPPI AND OHIO VALLEYS WILL CAUSE A
NORTHWEST TO NORTH FLOW TODAY THROUGH SUNDAY. WIND SPEEDS AND GUSTS
ARE FORECAST TO INCREASE ESPECIALLY TONIGHT AND SUNDAY. WAVES WERE
ALREADY AT ADVISORY HEIGHTS THIS MORNING...SO THE EXISTING SMALL
CRAFT ADVISORY ON THE OCEAN WILL CONTINUE THROUGH SUNDAY. WAVEWATCH
STILL SHOWS ADVISORY LEVEL SEAS INTO SUNDAY NIGHT...BUT CONFIDENCE
IS NOT HIGH ENOUGH TO EXTEND THE ADVISORY AT THIS TIME. CONDITIONS
WILL PROBABLY EASE BY OR DURING EARLY MONDAY AS THE SURFACE HIGH
BUILDS IN AND THE GRADIENT STARTS TO BACK OFF.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES DROPPED OVERNIGHT...BUT ARE OSCILLATING TO SOME
DEGREE THIS MORNING UP TO A HALF FOOT ABOVE NORMAL. WITH
ASTRONOMICAL TIDES ABOUT A HALF FOOT FROM MINOR TIDAL FLOODING
LEVELS...IT WAS DECIDED TO ISSUE A COASTAL FLOOD STATEMENT FOR THE
NEW JERSEY AND DELAWARE OCEAN FRONTS AND THE ADJACENT BACK BAYS FOR
THIS MORNING/S HIGH TIDE CYCLE FOR SPOTTY MINOR TIDAL FLOODING...
FROM 1100Z TO 1500Z. THE HIGH TIDE ON CHESAPEAKE BAY IS NOT EXPECTED
TO BE A PROBLEM THIS MORNING AS IT IS THE LOWER OF THE TWO DAILY
HIGH TIDES...AND NO PROBLEMS ARE FORESEEN ON DELAWARE BAY AND THE
TIDAL PORTIONS OF THE DELAWARE RIVER EITHER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION.../
MARINE.../
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 5, 3:25 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT FRI NOV 5 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-062100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
325 PM EDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-062100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
325 PM EDT FRI NOV 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-062100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
325 PM EDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in New Jersey, 2010Coastal Flood Statements in Delaware, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.